Alert archive / Kansas / Wind Advisories in 2006

Wind Advisory 25, NWS Goodland, KS

June 14, 200613 counties in Kansas; Dundy County, Hitchcock County, Red Willow County, Nebraska

NWS Goodland, KS issued this wind advisory at Jun 14, 2006, 11:04 PM CDT for 13 counties in Kansas; Dundy County, Hitchcock County, Red Willow County, Nebraska. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jun 14, 2006, 11:04 PM CDT (04:04 UTC)
Expired
Jun 15, 2006, 4:40 AM CDT
In force
6 hr
Issued by
NWS Goodland, KS

Counties Cheyenne County, KS, Decatur County, KS, Gove County, KS, Graham County, KS, Greeley County, KS, Logan County, KS, Norton County, KS, Rawlins County, KS, Sheridan County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Wichita County, KS, Dundy County, NE, Hitchcock County, NE, Red Willow County, NE

The radar

The Goodland radar (KGLD), 60 km from the middle of the area, began a volume at 04:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 4.1 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2006-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1917 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2006-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 96 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1917 J/kg
Mixed-layer CIN
-103 J/kg
Mixed-layer LCL
3175 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
96 m²/s²
0-3 km storm-relative helicity
173 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KGLD 150404
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
1004 PM MDT WED JUN 14 2006

...WINDY CONDITIONS EXPECTED THROUGH TONIGHT...

.THE PRESSURE GRADIENT HAS INCREASED ACROSS THE AREA IN ADVANCE OF AN
AREA OF LOW PRESSURE OVER THE NORTHERN PLAINS. THIS HAS CAUSED THE
WINDS TO INCREASE ACROSS NORTHWEST KANSAS AND EXTREME SOUTHWEST NEBRASKA.
THESE WINDS WILL DECREASE SOME TOWARD THE END OF THE NIGHT.

KSZ001>004-013>016-027>029-041-042-NEZ079>081-151200-
/O.NEW.KGLD.WI.Y.0025.060615T0404Z-060615T1200Z/
CHEYENNE KS-RAWLINS-DECATUR-NORTON-SHERMAN-THOMAS-SHERIDAN-GRAHAM-
WALLACE-LOGAN-GOVE-GREELEY-WICHITA-DUNDY-HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...ST. FRANCIS...ATWOOD...OBERLIN...
NORTON...GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...
OAKLEY...QUINTER...TRIBUNE...LEOTI...BENKELMAN...TRENTON...MCCOOK
1104 PM CDT WED JUN 14 2006 /1004 PM MDT WED JUN 14 2006/

...WIND ADVISORY IN EFFECT UNTIL 6 AM MDT /7 AM CDT/ THURSDAY...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM MDT /7 AM CDT/ THURSDAY.

SOUTH WINDS OF 25 TO 40 MPH WITH GUSTS UP TO 50 MPH WILL OCCUR
INTO THE OVERNIGHT HOURS. A WIND ADVISORY MEANS THAT STRONG AND
GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH
PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY
RESULT IN LOSS OF VEHICLE CONTROL.

$$

BULLER
1 follow-up statement
000 
WWUS73 KGLD 150940
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
340 AM MDT THU JUN 15 2006

...STRONG SOUTHERLY WINDS WILL RETURN TO PORTIONS OF THE TRI-STATE
AREA THIS AFTERNOON...

.A COLD FRONT WILL ADVANCE SLOWLY SOUTH ACROSS EXTREME SOUTHWEST
NEBRASKA...EAST CENTRAL COLORADO AND PORTIONS OF NORTHWEST KANSAS
THIS MORNING. BY EARLY AFTERNOON...THE COLD FRONT WILL BEGIN TO
LIFT NORTH AS SURFACE LOW PRESSURE DEEPENS ACROSS EASTERN
COLORADO. SOUTH OF THE BOUNDARY...SOUTHERLY WINDS WILL INCREASE TO
25 TO 35 MPH WITH GUSTS TO 45 MPH.

KSZ003-004-014>016-027>029-041-042-151745-
/O.CAN.KGLD.WI.Y.0025.000000T0000Z-060615T1200Z/
/O.NEW.KGLD.WI.Y.0026.060615T1800Z-060616T0300Z/
DECATUR-NORTON-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-
WICHITA-
INCLUDING THE CITIES OF...OBERLIN...NORTON...COLBY...HOXIE...
HILL CITY...SHARON SPRINGS...OAKLEY...QUINTER...TRIBUNE...LEOTI
440 AM CDT THU JUN 15 2006 /340 AM MDT THU JUN 15 2006/

...WIND ADVISORY IS CANCELLED...
...WIND ADVISORY IN EFFECT FROM NOON MDT /1 PM CDT/ TODAY TO 9 PM
MDT /10 PM CDT/ THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON MDT /1 PM CDT/ TODAY TO
9 PM MDT /10 PM CDT/ THIS EVENING.  

A COLD FRONT WILL MOVE SLOWLY SOUTH AND EAST ACROSS THE TRI-STATE
AREA THIS MORNING. NORTH OF THE COLD FRONT...NORTHWEST WINDS OF 10
TO 20 MPH CAN BE EXPECTED. AS SURFACE LOW PRESSURE DEEPENS THIS
AFTERNOON ACROSS EASTERN COLORADO AND WESTERN KANSAS...THIS COLD
FRONT WILL LIFT RAPIDLY NORTH. SOUTH OF THE FRONT...SOUTHERLY
WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO 45 MPH. WINDS
WILL GRADUALLY SUBSIDE DURING THE EVENING HOURS AS THE COLD FRONT
MOVES SOUTH ACROSS THE AREA ONCE AGAIN.

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

$$

KSZ001-002-013-NEZ079>081-151045-
/O.CAN.KGLD.WI.Y.0025.000000T0000Z-060615T1200Z/
CHEYENNE KS-RAWLINS-SHERMAN-DUNDY-HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...ST. FRANCIS...ATWOOD...GOODLAND...
BENKELMAN...TRENTON...MCCOOK
440 AM CDT THU JUN 15 2006 /340 AM MDT THU JUN 15 2006/

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE WIND
ADVISORY THAT WAS IN EFFECT EARLY THIS MORNING. 

$$

COZ092-151745-
/O.NEW.KGLD.WI.Y.0026.060615T1800Z-060616T0300Z/
CHEYENNE CO-
INCLUDING THE CITY OF...CHEYENNE WELLS
340 AM MDT THU JUN 15 2006

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS
EVENING. 

A COLD FRONT WILL MOVE SLOWLY SOUTH AND EAST ACROSS THE TRI-STATE
AREA THIS MORNING. NORTH OF THE COLD FRONT...NORTHWEST WINDS OF 10
TO 20 MPH CAN BE EXPECTED. AS SURFACE LOW PRESSURE DEEPENS THIS
AFTERNOON ACROSS EASTERN COLORADO AND WESTERN KANSAS...THIS COLD
FRONT WILL LIFT RAPIDLY NORTH. SOUTH OF THE FRONT...SOUTHERLY
WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO 45 MPH. WINDS
WILL GRADUALLY SUBSIDE DURING THE EVENING HOURS AS THE COLD FRONT
MOVES SOUTH ACROSS THE AREA ONCE AGAIN.

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

$$

MCGUIRE

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this wind advisory went out at Jun 14, 8:42 PM CDT, 2 hours 22 minutes earlier.

Area forecast discussion, Jun 14, 8:42 PM CDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE GOODLAND KS
742 PM MDT WED JUN 14 2006

.DISCUSSION...JUST COMPLETED AN UPDATE. MAIN UPDATE WAS TO CHANGE
ORIENTATION OF HIGHEST POPS. SMALL AREA OF THUNDERSTORMS IS
CURRENTLY OVER THE SOUTHEAST PORTION OF THE FORECAST AREA.
SATELLITE SHOWING WEAK SHORTWAVE BEHIND THIS ACTIVITY. ALSO SUBTLE
SURFACE CONVERGENCE BOUNDARY IN THE EASTERN HALF OF THE FORECAST
AREA. MAIN INSTABILITY AND MOISTURE AXIS RESIDE OVER THIS AREA AS
WELL AS LOW LEVEL JET DEVELOPS. SO PUT A CHANCE IN THE EASTERN HALF
THROUGH 06Z. LEFT 6-12Z PRECIPITATION FORECAST AT THIS TIME.

WIND ADVISORY EXPIRED AT 00Z. LOW LEVEL JET DOES REDEVELOP. WILL
CONTINUE TO MONITOR TO SEE IF STRONGER WINDS WILL COME UP AGAIN
OVERNIGHT. ALSO ADJUSTED HOURLY TRENDS ON TEMPERATURES...DEWPOINTS...
WINDS...AND CLOUD COVER BASED ON LATEST OBSERVATIONS/TRENDS. RED
FLAG WARNING CONTINUES UNTIL 03Z. DEPENDING ON PRECIPITATION TRENDS
GO...MAY BE UPDATING AGAIN AROUND 03Z.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
NE...NONE.

CO...RED FLAG WARNING UNTIL 9 PM WEDNESDAY FOR COZ252-COZ253-COZ254.

     FIRE WEATHER WATCH FROM NOON THURSDAY TO 9 PM THURSDAY FOR
     COZ253-COZ254.

&&

BULLER
Hazardous weather outlook, Jun 14, 11:30 AM CDT, 11 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
1030 AM MDT WED JUN 14 2006

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-151345-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
1130 AM CDT WED JUN 14 2006 /1030 AM MDT WED JUN 14 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SOUTHERLY WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL CONTINUE
ACROSS PORTIONS OF THE TRI-STATE AREA THIS AFTERNOON. AS
TEMPERATURES RISE INTO THE MID TO UPPER 90S...RELATIVE HUMIDITIES
WILL FALL ALLOWING THE RANGELAND FIRE DANGER INDEX TO REACH THE
EXTREME CATEGORY.

EXTREME FIRE DANGER MEANS THAT FIRES START QUICKLY...SPREAD
FURIOUSLY AND BURN INTENSELY. ALL FIRES ARE POTENTIALLY SERIOUS.
ALL OUTDOOR BURNING SHOULD BE AVOIDED IN AREAS WITH EXTREME FIRE
DANGER.

A RED FLAG WARNING IS IN EFFECT FOR EASTERN COLORADO THIS
AFTERNOON AND EVENING.

ISOLATED HIGH-BASED THUNDERSTORMS MAY DEVELOP LATE THIS AFTERNOON
OR EVENING ALONG A DRYLINE. CLOUD TO GROUND LIGHTNING AND STRONG WINDS
WILL BE POSSIBLE WITH ANY THUNDERSTORM THAT DEVELOPS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE RANGELAND FIRE DANGER INDEX IS EXPECTED TO REACH THE EXTREME
CATEGORY AGAIN ON THURSDAY AND A FIRE WEATHER WATCH REMAINS IN
EFFECT FOR EASTERN COLORADO.

SCATTERED THUNDERSTORMS ARE POSSIBLE THURSDAY AFTERNOON AND
EVENING AND AGAIN ON FRIDAY AS A STORM SYSTEM APPROACHES FROM THE
WEST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

BLAIR

In the hours before

Special weather statement, Jun 14, 6:26 PM CDT, 4 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
526 PM MDT WED JUN 14 2006

KSZ041-150000-
GREELEY-
526 PM MDT WED JUN 14 2006

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR GREELEY COUNTY IN WEST CENTRAL KANSAS...

AT 523 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES WEST OF HORACE...OR 10 MILES WEST OF
TRIBUNE...AND MOVING NORTHEAST AT 45 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.

KRAUSE
Special weather statement, Jun 14, 7:31 PM CDT, 3 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
631 PM MDT WED JUN 14 2006

KSZ028-042-150100-
LOGAN-WICHITA-
731 PM CDT WED JUN 14 2006

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR NORTHERN WICHITA COUNTY IN WEST CENTRAL KANSAS AND
SOUTHERN LOGAN COUNTY IN WEST CENTRAL KANSAS...

AT 732 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 14 MILES NORTH OF LEOTI...AND MOVING EAST AT 30
MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.

KRAUSE
Special weather statement, Jun 14, 8:23 PM CDT, 2 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
723 PM MDT WED JUN 14 2006

KSZ028-029-150215-
GOVE-LOGAN-
823 PM CDT WED JUN 14 2006

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR SOUTHEASTERN LOGAN COUNTY IN WEST CENTRAL KANSAS
AND WESTERN GOVE COUNTY IN WEST CENTRAL KANSAS...

AT 821 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES NORTHWEST OF SCOTT STATE LAKE...AND
MOVING EAST AT 30 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.

KRAUSE
Special weather statement, Jun 14, 9:12 PM CDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
812 PM MDT WED JUN 14 2006

KSZ029-150300-
GOVE-
912 PM CDT WED JUN 14 2006

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR CENTRAL AND SOUTHERN GOVE COUNTY IN WEST CENTRAL
KANSAS...

AT 912 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES EAST OF THE MONUMENT ROCKS...OR 11 MILES
NORTH OF HEALY...AND MOVING EAST AT 45 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.

CLK

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 4:40 AM CDTWind AdvisoryGLDDecatur, Gove, Graham, Greeley, Logan, Norton and 6 more19 hr
Jun 15, 2:48 PM CDTHigh Wind WarningGLDSherman, Wallace3 hr
Jun 15, 3:17 PM CDTSevere Thunderstorm WarningGLDRawlins, Thomas43 min
Jun 15, 4:06 PM CDTSevere Thunderstorm WarningGLDLogan39 min
Jun 15, 4:21 PM CDTSevere Thunderstorm WarningGLDDecatur, Rawlins39 min
Jun 15, 4:56 PM CDTSevere Thunderstorm WarningGLDDecatur24 min
Jun 15, 5:26 PM CDTSevere Thunderstorm WarningGLDWichita49 min
Jun 15, 5:51 PM CDTSevere Thunderstorm WarningGLDLogan24 min
Jun 15, 6:07 PM CDTFlash Flood WarningGLDGreeley, Wichita3 hr
Jun 15, 6:14 PM CDTSevere Thunderstorm WarningGLDGreeley, Logan, Wichita61 min

Nearby

Wind Advisories in Kansas, 2006Wind Advisories in Nebraska, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.